| Catalog Number |
09556494001 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/25/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The eplex base analyzer serial numbers were (b)(6).The investigation is ongoing.
Event or Problem Description
There was an allegation of false negative klebsiella oxytoca results for one patient using the eplex blood culture identification gram negative (bcid-gn) panel on eplex base analyzers.The initial test for the sample using eplex base analyzer serial number: (b)(6) detected only serratia marcescens.On (b)(6) 2025, the sample was repeated two times using eplex base analyzer serial number: (b)(6) and the results were the same.The culture results were serratia marcescens and klebsiella oxytoca.Using maldi-tof testing, klebsiella oxytoca was identified.The organism was not identified during biofire comparator testing.Serratia marcescens was reported out initially.The klebsiella oxytoca result was not reported until after the culture result was confirmed.
Additional Manufacturer Narrative
The investigation did not identify a product problem.The event was consistent with sample-related factors, such as a lower than intended target concentration within the sample volume analyzed by the assay there is a risk of false-negative results due to the innate nature of microbes.